MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5551-G-299
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
The following was reported: patella broke after patient fell.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon patella was reported.The event was confirmed through material analysis evaluation of the returned device.Method & results:  -device evaluation and results: visual inspection was performed as part of the material analysis report (mar).This inspection indicated: overview photos of the returned device shows the fracture surface of one of the two posts on the lateral side.Photos show the damage seen on the medial side.Close up photos show the hackles that are evidence of overload fracture in the ultra-high molecular weight polyethylene plastic material.A material analysis has been performed.The report concluded: all the damage to the device is consistent with overload fractures.The fractures to the two posts on the lateral side are consistent with a fall that the patient incurred.The damage to the medial side is also consistent with a fall creating an impact to the surface against a harder object.Some of the damage seen to the flange area may be due to contact with hard surgical tooling during explantation.No defects in the material were found, nor any indications of manufacturing nonconformances.-clinician review: no medical records were received for review with a clinical consultant.-device history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: visual inspection was performed as part of the material analysis report (mar).This inspection indicated: overview photos of the returned device shows the fracture surface of one of the two posts on the lateral side.Photos show the damage seen on the medial side.Close up photos show the hackles that are evidence of overload fracture in the ultra-high molecular weight polyethylene plastic material.A material analysis has been performed.The report concluded: all the damage to the device is consistent with overload fractures.The fractures to the two posts on the lateral side are consistent with a fall that the patient incurred.The damage to the medial side is also consistent with a fall creating an impact to the surface against a harder object.Some of the damage seen to the flange area may be due to contact with hard surgical tooling during explantation.No defects in the material were found, nor any indications of manufacturing nonconformances.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The following was reported: patella broke after patient fell.

Brand Name
TRIATHLON ASYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key11421065
Report Number0002249697-2021-00381
Device Sequence Number3243075
Product Code MBH
UDI-Device Identifier07613327014792
UDI-Public07613327014792
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number5551-G-299
Device Catalogue Number5551-G-299
Device Lot NumberP4MP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexFemale